MAUDE Adverse Event Report: RESPIRONICS, INC DREAMSTATION CPAP PRO, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC DREAMSTATION CPAP PRO, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400S12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Scar Tissue (2060); Bronchial Hemorrhage (4456); Unspecified Respiratory Problem (4464)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused bleeding, scar tissue and lung issues.There is no report of the medical intervention that the patient has received at this time.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.The end user indicated ozone or other unapproved cleaning and disinfection method was used.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.Additional information wasreceived and section b5 should be reported as:the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the soundabatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused caused bleeding, scar tissue and lung issues while using this device.The reported events of bleeding, scar tissue and lung issues and its reported severity was reviewed by the manufacture's clinical expert.This event is assessed as not related to the device in this case.Based on the available information, the manufacture concludes no further action is necessary.There was no medical intervention required by the patient.The device has not yet returned to the manufacturer for evaluation and at this time, no further investigation can be performed.Ifany additional information is received, a follow up report will be filed.Section(s) b1, b2, has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect- impact code, type of investigation findings and investigation conclusions has been updated.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6)2024, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging a cpap device's sound abatement foam became degraded and caused bleeding, scar tissue and lung issues.The sections b1, b2, h1, h6 have been corrected in this report as follows: section b1 was corrected for adverse event and product problem.(only the product problem was checked in the previous mdr.) section b2 was corrected to other serious or important medical events.(previously, it was blank.) section h1 was changed from malfunction to serious injury.Section h6 health effects - impact code was corrected.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging that caused bleeding, scar tissue and lung issues that are related to cpap device's sound abatement foam.There was no report of serious patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.The manufacturer performed the external and internal inspection observed dust-like contamination on the blower box.Dust-like contamination on the top of the blower motor.Evidence of sound abatement foam degradation/breakdown was observed.The manufacturer used a fitt (foam integrity test tool) and was able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found five error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes there was evidence of sound abatement foam degradation and there is no visible damage or functionality failures of the device.The manufacturer observed dust contamination in the device is consistent with being from an external source.In this report, section d8, d9, h2, h3 and h6 has been updated.

Brand Name
DREAMSTATION CPAP PRO, CAN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key12181714
Report Number2518422-2021-02248
Device Sequence Number936599
Product Code BZD
UDI-Device Identifier00606959026551
UDI-Public00606959026551
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400S12
Device Catalogue NumberCAX400S12
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/16/2021
03/09/2023
11/13/2024
11/03/2025
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date09/14/2021
04/26/2023
11/28/2024
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale